Sunday, March 29, 2009

"roid rage"

Wow. What a week. Max usually is a fairly good natured boy, but he has been displaying more and more "behavior" issues. Nothing too crazy but definitely frustrating. And it scares and worries me much more so than the cognitive delays or medical challenges. Several of his therapists have recently noted his "difficult moods" in their reports.

Then this week we got to see Max's moods on steroids...whoa. Not a pretty sight. He developed a serious case of hives (part of his GI virus) and it truly was taking over every inch of his body. So the doctor added a few medications to our list, including prednisone (steroids). He has been on this drug many, many times before and never had much of a reaction.

But this time he sure did. It was awful, just awful. He was so angry, so moody and sooooo incredibly frustrating! Eeks.

Fortunately he was able to be weaned off this weekend, and today he was much happier. What a relief. Now if only I could figure out the reason for all the other tantrums and mood swings. Hmmm....

8 comments:

hannah m said...

Oh, Sweet Max and Sweet Amy, what a lot you've had on your plate these past couple weeks. Hoping as you get back into your school routine and soak up grandparent love that your days are become a little more even-keeled. With love!

hannah m said...

Oy. Forgive my typo - ...that your days become a little more even-keeled.

Heather said...

Ugh, my friends daughter is on prednisone too and she has made several comments on her "tantrums" being unlike anything she's ever seen!

Amy, Mike and Ben Russo said...

Glad to hear Max is feeling better and thank goodness he is going off the roids! Hang in there Amy... you'll get through this behavioral stuff. Just think, you probably never thought you would get through the medical stuff and you did! And how nice to have company over to see Max's progress. I'm sure he is blowing them away.

Eva Nichole said...

I am glad he is doing better, hugs to mommy for such a hard past couple of weeks.
Hugs,
Crystal and Eva

Lisa W. said...

The behaviours are worrisome - we found it much harder than any of the medical stuff/surgeries, etc. It started when Kennedy was just shy of four years old and it was a year or two of living hell to be honest. We finally got her on Ritalin, which is controversial, but worked for her and enabled her to settle in to school and participate. She was on it for a number of years and has been off it now for almost 3 years.

I hope this is something temporary for Max and that it won't require much intervention. Love to you both,
Lisa
PS - sorry I don't get here to check in much.

Ang said...

(((((max))))i'm sorry little buddy. Hope you are feeling much better

CorrieYoung said...

Sorry you guys are having a bit of a time! Speaking of time, it's been way too long to check in on our little friends but we are always praying for you guys and thinking of you lots!

I just wanted to add, in my experience(not that I'm experienced w/ CHARGE or anything:)the change of seasons is hard on my guys. There's daylight differences, increased weather fronts(barometric pressure)etc. I find that Spring and Fall can be more difficult times of the year for us.
We have found out that even the worst of behaviors usually do subside after a bit of "riding it out". Hope that's the case very quickly for Max!

Love to all of you!

Corrie